Maryland, 2001High Wind in Maryland, December 14, 2001
December 14, 2001 · NWS PBZ · 1 event in 1 county or zone
1 high wind, as filed by the National Weather Service.
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Dec 14, 3:48 PM EST, 2 hours 12 minutes earlier.
Area forecast discussion, Dec 14, 3:48 PM EST, 2 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
348 PM EST FRI DEC 14 2001
UPDTE TO CUT POPS FOR EARLY TNGT SCPT I80 CNTYS.
REST SAME.
PIT 36 43 30 50 / 60 20 0 20
HLG 36 43 30 50 / 60 20 0 20
MGW 38 45 32 52 / 60 20 0 20
ZZV 38 45 33 52 / 60 20 0 30
PHD 36 44 33 52 / 60 20 0 30
FKL 33 40 26 45 / 60 20 0 20
DUJ 32 39 25 43 / 60 20 0 20
LBE 36 44 31 51 / 60 20 0 20
BTP 34 41 29 48 / 60 20 0 20
IDI 36 42 30 50 / 60 20 0 20
ODM 35 41 28 49 / 60 20 0 20
.PBZ...
MD...WIND ADVISORY UNTIL 1000 PM EST FRIDAY FOR ZONE MDZ001.
WIND ADVISORY UNTIL 1000 PM EST FRIDAY FOR ZONE MDZ001.
OH...WIND ADVISORY UNTIL 1000 PM EST FRIDAY FOR ZONES OHZ039>041...
OHZ048>050...OHZ057>059...OHZ068>069.
PA...WIND ADVISORY UNTIL 1000 PM EST FRIDAY FOR ZONES PAZ007>009...
PAZ015>016...PAZ023...PAZ030...PAZ032.
WIND ADVISORY UNTIL 1000 PM EST FRIDAY FOR ZONES PAZ007>009...
PAZ013>016...PAZ020>023...PAZ029>032.
WV...WIND ADVISORY UNTIL 1000 PM EST FRIDAY FOR ZONES WVZ023...
WVZ041.
WIND ADVISORY UNTIL 1000 PM EST FRIDAY FOR ZONES WVZ001>004...
WVZ012...WVZ021>023...WVZ041.
In the hours before
Special weather statement, Dec 14, 2:24 PM EST, 3 hours 36 minutes before
OHZ039>041-048>050-057>059-068-069-PAZ013-014-020>022-029-031-
WVZ001>004-012-021-022-150300-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
224 PM EST FRI DEC 14 2001
...GUSTY WINDS TO 45 MPH THROUGH EARLY TONIGHT...
WINDS CAN GUST AS HIGH AS 45 MPH THROUGH EARLY TONIGHT ACROSS THE
REGION AS A COLD FRONT MOVES THROUGH. THUNDERSTORMS CAN ALSO OCCUR.
WINDS WILL DIMINISH LATER TONIGHT.
High Wind, Garrett
- When
- December 14, 6:00 PM EST to 8:00 PM EST
- Where
- Garrett forecast zone
- Property damage
- $5,000
- Reported by
- FIRE DEPT/RESCUE SQUAD
High winds associated with a deep area of low pressure passing over the region downed numerous trees and power lines across the Oakland area.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Wind in Ohio, December 14, 2001$225,000 · 13 events
- High Wind in Ohio, December 14, 20011 injured · $147,000 · 57 kt wind · 5 events
- High Wind in Pennsylvania, December 14, 2001$75,000 · 50 kt wind · 15 events
- High Wind in West Virginia, December 14, 2001$20,000 · 34 events
- High Wind in Ohio, December 14, 2001$65,000 · 9 events
- High Wind in Ohio, December 14, 2001$40,000 · 50 kt wind · 6 events
- High Wind in West Virginia, December 14, 2001$25,000 · 5 events
- Damaging Wind in Alabama, December 14, 2001$25,000 · 60 kt wind · 1 event
- Winter Storm in Colorado, December 14 to 15, 200112 events
- High Wind in Pennsylvania, December 14 to 15, 200160 kt wind · 9 events
- Heavy Snow in Utah, December 14 to 15, 20016 events
- Winter Weather in Vermont, December 14 to 15, 2001$10,000 · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5273815.